Wisconsin, 2014Winter Weather in Wisconsin, February 13, 2014
February 13, 2014 · NWS MKX · 20 events in 20 counties and zones
North to south bands of heavy snow moved east through southern Wisconsin along a cold front from the morning into the early afternoon. The sudden reduction in visibility of less than 1/4 mile and quick snow accumulation of 1-2 inches resulted in numerous vehicle slide-offs and accidents.
Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
North to south bands of heavy snow moved east through southern Wisconsin along a cold front from the morning into the early afternoon. The sudden reduction in visibility of less than 1/4 mile and quick snow accumulation of 1-2 inches resulted in numerous vehicle slide-offs and accidents.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Feb 13, 3:21 AM CST, 4 hours 39 minutes earlier.
Area forecast discussion, Feb 13, 3:21 AM CST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
321 AM CST THU FEB 13 2014
.TODAY AND TONIGHT...FORECAST CONFIDENCE IS HIGH.
MID/UPPER LEVEL TROUGH WILL MOVE ACROSS WISCONSIN TODAY. WEAK UPPER
DIVERGENCE AHEAD OF THE TROUGH AXIS. WEAK UPWARD MOTION ALREADY BY
SUNRISE WITH A NARROW BAND OF MODERATE UPWARD MOTION MOVING ACROSS
SOUTH CENTRAL WISCONSIN AND INTO THE SOUTHEAST TOWARD NOON. MAIN
LIMITING FACTOR FOR PRECIPITATION IS THE INITIAL DRY MID LEVELS.
NAM SHOWS SATURATION DOES OCCUR WITH THE BAND OF MODERATE UPWARD
MOTION. WENT WITH LIKELY POPS MOST AREAS IN THE 15Z TO 18Z
PERIOD...WITH CHANCE POPS ACROSS THE FAR SOUTH. SNOW AMOUNTS OF 1/2
TO 1 INCH ARE POSSIBLE IN THE FAR NORTH...TO AROUND 1/2 INCH IN
MADISON AND MILWAUKEE...WITH LOWER AMOUNTS NEAR THE ILLINOIS BORDER.
WARM AIR ADVECTION WILL BRING HIGHS INTO THE LOWER 30S ACROSS
MUCH OF THE AREA.
THE SURFACE LOW MOVES ACROSS THE UPPER GREAT LAKES WITH WEST WINDS
BEHIND THE LOW. THE AIR INITIALLY BEHIND THE COLD FRONT WILL BE
RATHER MILD...SO TEMPERATURES WILL BE SLOW TO FALL DURING THE
EVENING. SOME CLEARING EXPECTED LATE TONIGHT AS THE LOW LEVELS DRY.
WIND WILL PREVENT OPTIMAL LONG WAVE RADIATION
CONDITIONS.
.FRIDAY - CONFIDENCE...HIGH
INFLUENCE OF POTENT SHORTWAVE WILL STAY TO OUR WEST AND SOUTH.
MEANWHILE LOW LEVEL COLD POOL ACROSS THE AREA WITH 850 TEMPS IN
THE NEGATIVE TEENS CELSIUS. LINGERING CYCLONIC FLOW AND COLD POOL
MAY MAKE FOR A STUBBORN CLOUD SITUATION ESPECIALLY IN
EASTERN/NORTHERN CWA. MOS SKY AND LOW LEVEL RH PROGS SUGGESTING
THIS.
.SATURDAY AND SATURDAY NIGHT - CONFIDENCE...MEDIUM
BROAD ANTICYCLONIC MID LEVEL FLOW AT THE OUTSET WITH SFC/850
RIDGING. THIS ALL GIVES WAY TO A FAIRLY POTENT VORT MAX THAT TREKS
FROM IA SOUTHEAST INTO CENTRAL ILLINOIS BY SATURDAY EVENING. WEAK
TO MODERATE Q-VECTOR CONVERGENCE BRUSHES SRN WI. THE ECMWF IS A
NICE COMPROMISE SOLUTION BETWEEN THE RATHER WEAK GFS AND STILL
STRONGER LOOKING GEM SOLUTION. THIS SUGGESTS QPF NUMBERS FROM A
COUPLE HUNDREDTHS IN THE NORTHEAST TO 0.10 OR SLIGHTLY MORE IN THE
SOUTHWEST. SO GIVEN THE EXPECTED RATIOS...LOOKS LIKE THE POTENTIAL
IS THERE FOR UP TO 0.5 SNOW IN THE NORTHEAST TO UP TO 2 INCHES IN
THE SOUTHWEST CWA WITH THE ECMWF SCENARIO. THE LIGHT SNOW LINGERS
INTO THE EVENING WITH THE DEF ZONE ON NORTH SIDE OF VORT MAX. A
FEW ADDITIONAL TENTHS BEFORE THE LOW SHIFTS FURTHER AWAY.
.SUNDAY - CONFIDENCE...HIGH
BROAD ANTICYCLONIC FLOW DEPICTED BY THE MODELS. THERMAL TROUGH
AND LINGERING SURFACE/850 RIDGING GETS SHUNTED EAST WITH TIME AS
SOUTHERLY FLOW AND WAA KICK BACK IN.
.SUNDAY NIGHT AND MONDAY - CONFIDENCE...MEDIUM
WAA AND MOIST ADVECTION INCREASE AHEAD OF THE NEXT SYSTEM
APPROACHING FROM THE PLAINS. 1000-500 MILLIBAR THICKNESSES
INCREASE OVER 540DM AND 850 TEMPS RISE ABOVE ZERO LATER SUNDAY
NIGHT INTO MONDAY MORNING AHEAD OF THE TROUGH. THIS SETUP SUPPORTS
SOME MIXY PRECIP PER GOING FORECAST. THE GEM NEVER REALLY BRINGS
THE WARMER AIR IN...LEAVING 850 TEMPS SUBZERO AND THICKNESSES BLO
540DM. WILL GO WITH THE CONSENSUS OF THE GFS/ECMWF WHICH SUPPORT
MIXED PRECIPITATION FOR A TIME. 850 CAA TAKES HOLD MONDAY
AFTERNOON WHICH SHOULD ALLOW FOR ANY LINGERING MIXED PRECIP TO
CHANGEOVER TO SNOW BEFORE ENDING.
.MONDAY NIGHT THROUGH TUESDAY NIGHT - CONFIDENCE...MEDIUM
COLD ADVECTION IN THE WAKE OF THE MONDAY SYSTEM PROGGD TO BE A
QUICK HITTER ESPECIALLY ON THE GFS. WARM ADVECTION RETURNS FAIRLY
QUICKLY HEADING INTO TUESDAY AND TUESDAY NIGHT.
.WEDNESDAY - CONFIDENCE...MEDIUM
UPPER FLOW FROM THE SOUTHWEST. MILDER AIRMASS TAKING HOLD ON A
SOUTH OR SOUTHWEST WIND. 925 TEMPS PROGGD WELL INTO THE POSITIVE
NUMBERS CELSIUS. THE ALLBLEND TEMPS ARE A NICE COMPROMISE BETWEEN
THE COOLER GFS AND MILDER ECMWF. SHOULD BE ABLE TO TAKE A RUN AT
40. GFS BRINGS A LITTLE RAIN IN WHILE THE ECMWF KEEPS IT DRY.
ALLBLEND BRINGS SLGT POPS INTO THE SW CWA SO WILL GO THAT ROUTE
FOR NOW.
&&
.AVIATION/12Z TAFS/...MAINLY MVFR CIGS EARLY THIS MORNING. THEN IT
LOOKS LIKE A 3 TO 4 HOUR PERIOD OF LIGHT SNOW...WITH IFR VSBYS...
ESPECIALLY IN NORTH AREAS FROM THE DELLS TO SHEBOYGAN. FARTHER
SOUTH MAINLY MVFR VSBYS...WITH BRIEF IFR. MAY SEE JUST BRIEF MVFR
VSBYS SOUTH OF MILWAUKEE. THEN MVFR CIGS THIS EVENING WITH SOME
CLEARING FROM THE WEST LATE.
&&
.MARINE...LOW PRESSURE IS EXPECTED TO MOVE EASTWARD ACROSS THE
NORTHERN GREAT LAKES TODAY. THE TIGHT PRESSURE GRADIENT ASSOCIATED
WITH THE LOW SHOULD BRING GUSTY SOUTH WINDS TODAY...VEERING WEST
TONIGHT AND NORTHWEST ON FRIDAY. GUSTS TO 25 KNOTS ARE POSSIBLE
DURING MOST OF THIS PERIOD...BUT A LOW LEVEL INVERSION WILL LIMIT
THE GUSTS. ICE COVERED WATERS WILL LIMIT WAVE ACTION.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&
TODAY/TONIGHT AND AVIATION/MARINE...HENTZ
FRIDAY THROUGH WEDNESDAY...COLLAR
Hazardous weather outlook, Feb 13, 3:18 AM CST, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
318 AM CST THU FEB 13 2014
WIZ046-047-051-052-056>060-062>072-140930-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
318 AM CST THU FEB 13 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
LOW PRESSURE MOVING ACROSS THE UPPER MIDWEST MAY BRING A PERIOD
OF FREEZING RAIN TO THE AREA SUNDAY NIGHT INTO MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED HOWEVER SNOWFALL REPORTS ARE
ALWAYS APPRECIATED.
LMZ643>646-140930-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
318 AM CST THU FEB 13 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
LOW PRESSURE MOVING ACROSS THE NORTHERN GREAT LAKES WILL CAUSE
GUSTY SOUTH TO SOUTHWEST WINDS APPROACHING SMALL CRAFT ADVISORY
LEVELS. THE GUSTY WINDS WILL SHIFT TO THE NORTHWEST TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
HENTZ
WWW.WEATHER.GOV/MKX
Winter Weather, Columbia
- When
- February 13, 8:00 AM CST to 11:00 AM CST
- Where
- Columbia forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.467, -89.334 (the zone’s center; the record gives no point)
Intermittent heavy snow resulting in a quick 1-2 inches, and sudden visibility reductions less than 1/4 mile. Hazardous travel was observed.
Winter Weather, Dane
- When
- February 13, 8:00 AM CST to 11:00 AM CST
- Where
- Dane forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.067, -89.418 (the zone’s center; the record gives no point)
Intermittent heavy snow resulting in a quick 1-2 inches, and sudden visibility reductions less than 1/4 mile. Numerous accidents involving 17 vehicles occurred on highway 151 between mile markers 108-111. The highway was closed for several hours.
Winter Weather, Iowa
- When
- February 13, 8:00 AM CST to 10:00 AM CST
- Where
- Iowa forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.001, -90.135 (the zone’s center; the record gives no point)
Intermittent heavy snow resulting in a quick 1-2 inches, and sudden visibility reductions less than 1/4 mile. Hazardous travel was observed.
Winter Weather, Lafayette
- When
- February 13, 8:00 AM CST to 10:00 AM CST
- Where
- Lafayette forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.661, -90.132 (the zone’s center; the record gives no point)
Intermittent heavy snow resulting in a quick 1-2 inches, and sudden visibility reductions less than 1/4 mile. Hazardous travel was observed.
Winter Weather, Marquette
- When
- February 13, 8:00 AM CST to 10:00 AM CST
- Where
- Marquette forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.820, -89.399 (the zone’s center; the record gives no point)
Intermittent heavy snow resulting in a quick 1-2 inches, and sudden visibility reductions less than 1/4 mile. Hazardous travel was observed.
Winter Weather, Sauk
- When
- February 13, 8:00 AM CST to 10:00 AM CST
- Where
- Sauk forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.427, -89.948 (the zone’s center; the record gives no point)
Intermittent heavy snow resulting in a quick 1-2 inches, and sudden visibility reductions less than 1/4 mile. Hazardous travel was observed.
Winter Weather, Dodge
- When
- February 13, 9:00 AM CST to 12:00 PM CST
- Where
- Dodge forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.416, -88.707 (the zone’s center; the record gives no point)
Intermittent heavy snow resulting in a quick 1-2 inches, and sudden visibility reductions less than 1/4 mile. Hazardous travel was observed.
Winter Weather, Fond du Lac
- When
- February 13, 9:00 AM CST to 12:00 PM CST
- Where
- Fond du Lac forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.754, -88.488 (the zone’s center; the record gives no point)
Intermittent heavy snow resulting in a quick 1-2 inches, and sudden visibility reductions less than 1/4 mile. Hazardous travel was observed.
Winter Weather, Green
- When
- February 13, 9:00 AM CST to 11:00 AM CST
- Where
- Green forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.680, -89.602 (the zone’s center; the record gives no point)
Intermittent heavy snow resulting in a quick 1-2 inches, and sudden visibility reductions less than 1/4 mile. Hazardous travel was observed.
Winter Weather, Green Lake
- When
- February 13, 9:00 AM CST to 11:00 AM CST
- Where
- Green Lake forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.800, -89.045 (the zone’s center; the record gives no point)
Intermittent heavy snow resulting in a quick 1-2 inches, and sudden visibility reductions less than 1/4 mile. Hazardous travel was observed.
Winter Weather, Jefferson
- When
- February 13, 9:00 AM CST to 12:00 PM CST
- Where
- Jefferson forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.021, -88.776 (the zone’s center; the record gives no point)
Intermittent heavy snow resulting in a quick 1-2 inches, and sudden visibility reductions less than 1/4 mile. Hazardous travel was observed.
Winter Weather, Rock
- When
- February 13, 9:00 AM CST to 12:00 PM CST
- Where
- Rock forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.671, -89.072 (the zone’s center; the record gives no point)
Intermittent heavy snow resulting in a quick 1-2 inches, and sudden visibility reductions less than 1/4 mile. Hazardous travel was observed.
Winter Weather, Sheboygan
- When
- February 13, 10:00 AM CST to 1:00 PM CST
- Where
- Sheboygan forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.756, -87.800 (the zone’s center; the record gives no point)
Intermittent heavy snow resulting in a quick 1-2 inches, and sudden visibility reductions less than 1/4 mile. Hazardous travel was observed.
Winter Weather, Walworth
- When
- February 13, 10:00 AM CST to 12:00 PM CST
- Where
- Walworth forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.669, -88.542 (the zone’s center; the record gives no point)
Intermittent heavy snow resulting in a quick 1-2 inches, and sudden visibility reductions less than 1/4 mile. Hazardous travel was observed.
Winter Weather, Washington
- When
- February 13, 10:00 AM CST to 1:00 PM CST
- Where
- Washington forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.369, -88.231 (the zone’s center; the record gives no point)
Intermittent heavy snow resulting in a quick 1-2 inches, and sudden visibility reductions less than 1/4 mile. Hazardous travel was observed.
Winter Weather, Kenosha
- When
- February 13, 11:00 AM CST to 1:00 PM CST
- Where
- Kenosha forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.573, -87.840 (the zone’s center; the record gives no point)
Intermittent heavy snow resulting in a quick 1-2 inches, and sudden visibility reductions less than 1/4 mile. Hazardous travel was observed.
Winter Weather, Milwaukee
- When
- February 13, 11:00 AM CST to 1:00 PM CST
- Where
- Milwaukee forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.022, -87.929 (the zone’s center; the record gives no point)
Intermittent heavy snow resulting in a quick 1-2 inches, and sudden visibility reductions less than 1/4 mile. Hazardous travel was observed.
Winter Weather, Ozaukee
- When
- February 13, 11:00 AM CST to 1:00 PM CST
- Where
- Ozaukee forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.403, -87.891 (the zone’s center; the record gives no point)
Intermittent heavy snow resulting in a quick 1-2 inches, and sudden visibility reductions less than 1/4 mile. Hazardous travel was observed.
Winter Weather, Racine
- When
- February 13, 11:00 AM CST to 1:00 PM CST
- Where
- Racine forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.730, -87.812 (the zone’s center; the record gives no point)
Intermittent heavy snow resulting in a quick 1-2 inches, and sudden visibility reductions less than 1/4 mile. Hazardous travel was observed.
Winter Weather, Waukesha
- When
- February 13, 11:00 AM CST to 1:00 PM CST
- Where
- Waukesha forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.018, -88.304 (the zone’s center; the record gives no point)
Intermittent heavy snow resulting in a quick 1-2 inches, and sudden visibility reductions less than 1/4 mile. Hazardous travel was observed.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, February 13, 20141 death · 1 event
- Heavy Snow in Vermont, February 13 to 14, 2014$240,000 · 16 events
- Heavy Snow and Winter Weather in New York, February 13 to 14, 2014$75,000 · 9 events
- Winter Storm in New York, February 13 to 14, 2014$50,000 · 3 events
- Strong Wind in New Jersey, February 13, 2014$35,000 · 9 events
- High Wind and Strong Wind in Delaware, February 13, 2014$40,000 · 50 kt wind · 4 events
- Heavy Snow in Pennsylvania, February 13 to 14, 201429 events
- Winter Storm and Heavy Snow in New York, February 13 to 14, 201427 events
- Winter Storm and Heavy Snow in New York, February 13 to 14, 201417 events
- Heavy Snow in Maine, February 13 to 14, 201417 events
- Heavy Snow and Winter Weather in Maine, February 13 to 14, 201415 events
- Heavy Snow and High Wind in Massachusetts, February 13 to 14, 201414 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 493020, 493021, 493029, 493044, 493045, 493050, 493022, 493023, 493025, 493026, 493032, 493049, 493051, 493052, 493053, 493035, 493046, 493047, 493048, 493054.